Alert archive / Illinois / Flash Flood Warnings in 2006
Flash Flood Warning 13, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Mar 12, 2006, 12:43 AM CST for 5 counties in Illinois. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2006, 12:43 AM CST (06:43 UTC)
- Expired
- Mar 12, 2006, 6:30 AM CST
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Edwards County, IL, Jefferson County, IL, Perry County, IL, Wabash County, IL, Wayne County, IL
The radar
The Evansville,IN radar (KVWX), 103 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 1:00 AM CST | FLASH FLOOD | Mount Vernon, IL | WIDE SPREAD FLOODING REPORTED THROUGHOUT COMMUNITY. NUMEROUS STREET CLOSED FOR A FEW HOURS. PEA SIZE HAIL REPORTED WITH STORM. POLICE OFFICER REPORTS WORST FLOODING HE HAD SEEN IN THE AREA. LATE REPORT. |
| Mar 12, 3:15 AM CST | FLASH FLOOD | Mount Vernon, IL | STATE POLICE REPORTED FLASH FLOODING IN JEFFERSON COUNTY. RESCUES ONGOING...VEHICLE SWEPT AWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 120642
FFWPAH
ILC047-081-145-185-191-121230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1243 AM CST SUN MAR 12 2006
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EDWARDS COUNTY IN SOUTHEAST ILLINOIS.
JEFFERSON COUNTY IN SOUTH CENTRAL ILLINOIS.
PERRY COUNTY IN SOUTH CENTRAL ILLINOIS.
WABASH COUNTY IN SOUTHEAST ILLINOIS.
WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS.
* UNTIL 630 AM CST
* AT 1228 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR THAT
THUNDERSTORMS WITH VERY HEAVY RAIN WILL CONTINUE TO MOVE ACROSS
PERRY...JEFFERSON AND WAYNE COUNTIES...AND MOVE INTO EDWARDS AND
WABASH COUNTIES BY 1 AM. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO
MOVE THROUGH ALL THESE COUNTIES THROUGH 4 AM. THEREFORE...FLASH
FLOOD WARNINGS HAVE BEEN ISSUED OR EXTENDED FOR THESE COUNTIES
THROUGH DAYBREAK. RAINFALL OF UP TO AN INCH AN HOUR IS LIKELY AND
WILL CAUSE SERIOUS FLOODING OF ROADS AND OVERTAX URBAN DRAINAGE
SYSTEMS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LANCASTER...MOUNT CARMEL...WEST SALEM...WAYNE CITY...SIMS...MOUNT
VERNON...MOUNT ERIE...MOUNT CARMEL...KEENSBURG...KEENES...
JOHNSONVILLE...PINCKNEYVILLE...FAIRFIELD...CISNE...BLUFORD...
ALLENDALE AND ALBION.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA...WITH THE STORM TOTALS NEAR 6 TO 8 INCHES POSSIBLE
BEFORE THE RAIN DIMINISHED ACROSS PARTS OF PERRY AND JEFFERSON
COUNTY ILLINOIS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PADUCAH KENTUCKY.
LAT...LON 3798 8959 3796 8919 3813 8913 3815 8877
3825 8869 3829 8789 3860 8760 3861 8869
3849 8871 3847 8914 3823 8918 3822 8960
$$
SMITH1 follow-up statement
000
WGUS73 KPAH 120937
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
336 AM CST SUN MAR 12 2006
ILC047-081-145-185-191-121230-
PERRY IL-JEFFERSON IL-WABASH IL-EDWARDS IL-WAYNE IL-
336 AM CST SUN MAR 12 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CST FOR
WAYNE...EDWARDS...WABASH...JEFFERSON AND PERRY COUNTIES...
AT 325 AM...REPORTS FROM LOCAL LAW ENFORCEMENT OFFICIALS INDICATED
FLOODING OF NUMEROUS ROADS IN THE WARNED AREA.
IN PERRY COUNTY ILLINOIS...SECONDARY ROADS WERE CLOSED DUE TO
FLOODING IN THE NORTHWEST QUARTER OF THE COUNTY. FLOODING WAS ALSO
REPORTED ON HIGHWAY 13 BETWEEN COULTERVILLE AND PINCKNEYVILLE
ILLINOIS AND ON HIGHWAY 51 NORTH OF TAMAROA.
IN JEFFERSON COUNTY...FLASH FLOODING WAS ONGOING...WITH WATER
RESCUES NOTED EAST OF MOUNT VERNON.
IN WAYNE COUNTY...FOUR ROADS IN FAIRFIELD WERE FLOODED...WITH FLOOD
DAMAGE TO VEHICLES REPORTED AT A CAR DEALERSHIP.
AT THIS TIME...NO REPORTS OF FLOODING HAVE BEEN RECEIVED AT EDWARDS
AND WABASH COUNTY BY COUNTY SHERIFFS OFFICE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 5 AM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3798 8959 3796 8919 3813 8913 3815 8877
3825 8869 3829 8789 3860 8760 3861 8869
3849 8871 3847 8914 3823 8918 3822 8960
$$
SMITHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 2:30 PM CST, 10 hours 13 minutes earlier.
Area forecast discussion, Mar 11, 2:30 PM CST, 10 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
230 PM CST SAT MAR 11 2006
.DISCUSSION...
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
CONCERNS IN THE SHORT TERM ARE MANY...BUT MAINLY INVOLVE CONVECTIVE
WEATHER WITH POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL TONIGHT
AND EARLY SUNDAY...AND AGAIN SUNDAY NIGHT AND EARLY MONDAY.
BUSY DAY SO WILL TRY TO BE BRIEF. THERE ARE CONSIDERABLE
DIFFERENCES BETWEEN THE 12Z NAM AND GFS. THE NAM IS QUICKER TO
BRING EACH ROUND OF SEVERE WEATHER INTO SOUTHEAST MISSOURI IN THE
EVENING...AND FASTER TO SWEEP IT EASTWARD OUT OF THE REGION BY 18Z
THE FOLLOWING THE DAY. THE GFS ADVERTISES A BEGIN TIME OF 06Z OR
LATER...AND ONLY SLOWLY DRIFTS THE BAND OF CONVECTION EASTWARD
THROUGH THE FOLLOWING DAY.
SEE NO REASON TO BELIEVE A RAPID EASTWARD PROGRESSION OF
CONVECTION...GIVEN NO SURFACE FRONTS AND CONTINUED SOUTHWEST FLOW
ALOFT. INSTEAD THE GFS/S SOLUTION OF DRIFTING THE CONVECTION SLOWLY
EASTWARD AS THE CORE OF THE LOW LEVEL JET VEERS OVERNIGHT AND
THROUGH THE NEXT DAY SEEMS TO MAKE MORE SENSE. THE COLD FRONT WILL
BE MORE OF A PLAYER ON SUNDAY NIGHT AND MONDAY...SO THE ACTIVITY
WILL LIKELY BE A BIT MORE PROGRESSIVE IN GETTING OUT OF THE REGION
MONDAY...THAN IT WILL BE SUNDAY. IF THE GFS IS CORRECT...WE WILL BE
GRUNGED OUT SUNDAY...AND THIS MAY LIMIT INSTABILITY AVAILABLE TO THE
STORMS FOR SUNDAY NIGHT...WHICH MIGHT LIMIT THE SEVERE POTENTIAL.
OF COURSE TEMPERATURES WILL NOT BE A PLEASANT FORECAST EITHER. WILL
PROBABLY STICK CLOSE TO THE GFS-BASED MAV NUMBERS.
AS FOR SEVERE WEATHER POTENTIAL...STORMS OVER WESTERN MISSOURI AND
ARKANSAS THIS AFTERNOON WILL EVENTUALLY MOVE TOWARD THE REGION LATE
THIS EVENING. THE LOW LEVEL JET WILL INCREASE TO 40-45KTS AHEAD OF
THE STORMS...LEADING TO PLENTY OF HELICITY FOR ROTATING
UPDRAFTS...HOWEVER...THERE WILL BE LITTLE SHEAR ABOVE THE LLJ.
LAPSE RATES WILL BE RATHER STEEP...ESPECIALLY OVER SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS.
WE ARE GENERALLY EXPECTING LARGE HAIL TO BE THE MAIN THREAT WITH
TONIGHTS EVENT...WITH A LESSER...BUT NOT NEGLIBLE DAMAGING WIND AND
TORNADO THREAT. THE OVERALL SEVERITY AND COVERAGE OF SEVERE WEATHER
SHOULD DECREASE LATE TONIGHT AS THE ACTIVITY PUSHES INTO SOUTHWEST
INDIANA AND WEST KENTUCKY.
THE MODELS HAVE BACKED OFF ON THE QPF FOR THE EVENT. IT IS DIFFICULT
TO FIND EVEN 1 INCH OF QPF...SO WOULD EXPECT FLOODING PROBLEMS TO BE
TIED TO THE STRONGEST STORMS AND ANY TRAINING OF STORMS...WHICH
COULD BE A PROBLEM OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS.
FOR SUNDAY NIGHTS EVENT...WHICH SHOULD BE THE FINAL EPISODE FOR
AWHILE...THERE WILL MORE FORCING...AND STRONGER WIND
FIELDS...HOWEVER...STILL LITTLE SHEAR IN THE STORM BEARING LAYER.
AS STATED ABOVE...INSTABILITY COULD BE A LIMITING FACTOR IF WE DO
NOT SEE ANY SUNSHINE SUNDAY. STORMS ARE EXPECTED TO GET GOING OUT
TO THE WEST OF US NEAR THE FRONT IN THE AFTERNOON...AND THEN MOVE
TOWARD THE REGION BY LATE EVENING. WITH THE FORCING...IT IS
EXPECTED THAT THE STORMS WILL HAVE FORMED ONE OR MORE CLUSTERS
BEFORE THEY MOVE THROUGH OUR REGION. THIS WILL BRING DAMAGING WINDS
TO THE FOREFRONT WITH THIS EVENT...WITH A LESSER EMPHASIS ON
TORNADOES AND HAIL. ONCE AGAIN TEMPERATURES MONDAY WILL BE
INTERESTING...GIVEN A SIGNIFICANT FRONTAL PASSAGE AND UNCERTAINTY ON
PRECIPITATION AND CLOUD TRENDS.
GIVEN THE POSSIBLE ORGANIZATION TO THE CONVECTION SUNDAY NIGHT AND
MONDAY...HEAVIER RAINFALL AMOUNTS WILL BE LIKELY...AND WILL NOT BE
AS ISOLATED AS EXPECTED TONIGHT. SOME AREAS COULD SEE UP TO 2
INCHES BEFORE THINGS COME TO AN END ON MONDAY. KEEP YOUR MOPS HANDY.
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
IN THE CURRENT LESS INTERESTING EXTENDED...HIGH PRESSURE WILL
GRADUALLY BUILD IN FROM THE NORTHWEST MONDAY NIGHT THROUGH
WEDNESDAY...KEEPING CONDITIONS ACROSS OUR REGION DRY WITH NEAR
SEASONAL TEMPERATURES. BY WEDNESDAY NIGHT GFS BRINGS A LOW PRESSURE
SYSTEM TOWARD THE MIDDLE MISSISSIPPI VALLEY...MOVING IT ACROSS THE
QUAD STATE THURSDAY INTO THURSDAY NIGHT. ECMWF IS SIMILAR WITH THE
TIMING BUT FARTHER NORTH WITH THE TRACK. FOR NOW JUST INTRODUCED
SLIGHT CHANCE POPS ON THURSDAY AND WILL FINE TUNE AS THE EVENT GETS
CLOSER. BY FRIDAY INTO THE EARLY PART OF THE WEEKEND...HIGH
PRESSURE WILL SLIDE NORTH OF THE AREA KEEPING CONDITIONS DRY AND
SEASONAL. FOR TEMPERATURES...USED A MIX OF MEX VALUES AND HPC
GUIDANCE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR BOLLINGER-BUTLER-CAPE
GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
SCOTT-STODDARD-WAYNE MO.
IL...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&
DRS/RSTHazardous weather outlook, Mar 11, 12:13 PM CST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 1213 PM CST SAT MAR 11 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1213 PM CST SAT MAR 11 2006 ...SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE TONIGHT AND AGAIN SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER LATE THIS EVENING AND OVERNIGHT ACROSS SOUTHEAST MISSOURI AND MUCH OF SOUTHERN ILLINOIS...WHILE A SLIGHT RISK EXISTS FOR SOUTHWEST INDIANA AND WEST KENTUCKY OVERNIGHT. AS EARLY AS 9 PM THIS EVENING...SEVERE STORMS MAY BEGIN TO MOVE NORTHEAST ACROSS SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS. VERY LARGE HAIL WILL BE THE PRIMARY THREAT...BUT DAMAGING WINDS AND A FEW TORNADOES WILL ALSO BE POSSIBLE. THE STORMS WILL SPREAD EASTWARD ACROSS SOUTHWEST INDIANA AND WEST KENTUCKY AFTER MIDNIGHT...BUT THE COVERAGE OF SEVERE WEATHER IS EXPECTED TO DECREASE WITH TIME OVERNIGHT. HEAVY RAINS WITH THE STORMS WILL ALSO AGGRAVATE EXISTING FLOODING PROBLEMS THROUGHOUT THE REGION. A FLOOD WATCH IS ALSO IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A MODERATE RISK OF SEVERE WEATHER THROUGHOUT THE FOUR STATE AREA SUNDAY NIGHT. CLUSTERS OF SEVERE STORMS ARE EXPECTED TO MOVE NORTHEAST INTO THE REGION LATE IN THE EVENING AND OVERSPREAD THE ENTIRE AREA OVERNIGHT. DAMAGING WINDS WILL BE THE PRIMARY THREAT...AS THE STORM CLUSTERS MOVE THROUGH THE REGION. SOME LARGE HAIL AND AN ISOLATED TORNADO CANNOT BE RULED OUT. ONCE AGAIN...HEAVY RAINFALL WILL AGGRAVATE EXISTING FLOOD PROBLEMS THROUGHOUT THE REGION. A FLOOD WATCH IS IN EFFECT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION LATE THIS EVENING AND OVERNIGHT TONIGHT...AND AGAIN LATE SUNDAY EVENING AND OVERNIGHT SUNDAY NIGHT. SPOTTERS ARE URGED TO REPORT ANY FLOODING PROBLEMS THEY ENCOUNTER...AS WELL AS ANY SEVERE WEATHER. DRS
In the hours before
Local storm report, Mar 11, 11:44 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1144 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM FLASH FLOOD TAMAROA 38.14N 89.23W
03/11/2006 PERRY IL TRAINED SPOTTER
WATER ACROSS U.S. HWY 51 A THE PERRY COUNTY/WASHINTON
COUNTY LINE.
&&
MIKENLocal storm report, Mar 11, 11:45 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1145 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM HAIL MCLEANSBORO 38.09N 88.53W
03/11/2006 E1.00 INCH HAMILTON IL TRAINED SPOTTER
&&
MIKENLocal storm report, Mar 12, 12:12 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1212 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM HAIL 7 N PINCKNEYVILLE 38.18N 89.38W
03/11/2006 E1.00 INCH PERRY IL EMERGENCY MNGR
&&
MIKENLocal storm report, Mar 12, 12:18 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1218 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM HAIL ALBION 38.38N 88.06W
03/12/2006 E0.75 INCH EDWARDS IL TRAINED SPOTTER
&&
MIKENSpecial weather statement, Mar 12, 12:19 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1219 AM CST SUN MAR 12 2006 ILZ083-085>091-INZ081-082-085>087-KYZ014-018-120730- GALLATIN IL-GIBSON IN-HARDIN IL-HENDERSON KY-JOHNSON IL-PIKE IN- POPE IL-POSEY IN-SALINE IL-UNION IL-UNION KY-VANDERBURGH IN- WARRICK IN-WHITE IL-WILLIAMSON IL- 1219 AM CST (119 AM EST) SUN MAR 12 2006 ...LINE OF STRONG STORMS TO MOVE ACROSS SOUTHEAST ILLINOIS INTO SOUTHWEST INDIANA...AND NORTHWEST KENTUCKY THROUGH 130 AM... AT 1215 AM...THE LEADING EDGE OF A BROKEN LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN AND FREQUENT LIGHTNING STRETCHED FROM THE WABASH RIVER NEAR MOUNT CARMEL...TO HARRISBURG AND COBDEN ILLINOIS. BY 130 AM...THESE THUNDERSTORMS WILL MOVE NEAR WINSLOW AND BOONVILLE INDIANA...ONWARD TO HENDERSON KENTUCKY AND KARBERS RIDGE ILLINOIS. A FEW OF THESE STORMS COULD REACH SEVERE LIMITS...WITH DAMAGING HAIL AND WINDS POSSIBLE...AS WELL AS THE POTENTIAL FOR ISOLATED TORNADOES. AT THIS TIME...THE GREATEST AREA OF CONCERN FOR TORNADO DEVELOPMENT IS ACROSS GIBSON AND PIKE COUNTY ILLINOIS...ALONG AND NORTH OF A OWENSVILLE TO SPURGEON INDIANA LINE. FURTHER TO THE SOUTH...ACROSS SOUTHEAST ILLINOIS AND NORTHWEST KENTUCKY...HAIL AND DAMAGING WINDS MAY BE POSSIBLE. ACROSS ALL OF THIS AREA...HEAVY RAIN IS LIKELY AND MAY PRODUCE FLOODING OF LOW LYING AREAS AND ROADS. SMITH
Local storm report, Mar 12, 12:36 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1236 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 AM HAIL 9 N MOUNT CARMEL 38.55N 87.77W
03/12/2006 E0.75 INCH WABASH IL EMERGENCY MNGR
&&
MIKENThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 10:00 PM CST | Tornado Warning | PAH | Perry | 60 min |
| Mar 11, 10:31 PM CST | Tornado Warning | PAH | Jefferson | 59 min |
| Mar 11, 10:45 PM CST | Flash Flood Warning | PAH | Perry | 2 hr |
| Mar 11, 10:53 PM CST | Tornado Warning | PAH | Perry | 37 min |
| Mar 11, 11:12 PM CST | Tornado Warning | PAH | Hamilton, Wayne | 48 min |
| Mar 11, 11:19 PM CST | Flash Flood Warning | PAH | Jefferson, Wayne | 3 hr |
| Mar 11, 11:23 PM CST | Tornado Warning | PAH | Perry | 67 min |
| Mar 11, 11:26 PM CST | Tornado Warning | PAH | Jefferson | 64 min |
| Mar 11, 11:41 PM CST | Tornado Warning | PAH | Edwards, Wabash | 64 min |
| Mar 11, 11:53 PM CST | Tornado Warning | PAH | Wayne | 37 min |
| Mar 12, 12:27 AM CST | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 63 min |
| Mar 12, 2:33 AM CST | Flash Flood Warning | PAH | Franklin, Hamilton, Jackson, White | 4 hr |
| Mar 12, 3:09 AM CST | Severe Thunderstorm Warning | PAH | Jackson, Williamson | 36 min |
| Mar 12, 4:30 AM CST | Flash Flood Warning | PAH | Gallatin, Hardin, Johnson, Pope, Saline, Union and 1 more | 105 min |
| Mar 12, 4:48 AM CST | Severe Thunderstorm Warning | PAH | Alexander, Union | 42 min |
| Mar 12, 5:01 AM CST | Tornado Warning | PAH | Alexander, Union | 29 min |
| Mar 12, 5:16 AM CST | Severe Thunderstorm Warning | PAH | Pulaski | 44 min |
| Mar 12, 5:27 AM CST | Tornado Warning | PAH | Massac, Pulaski | 33 min |
| Mar 12, 5:35 AM CST | Severe Thunderstorm Warning | PAH | Johnson | 23 min |
| Mar 12, 5:46 AM CST | Tornado Warning | PAH | Pope | 29 min |
Nearby
Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.